[Reactivation of hepatitis B infection due to glucocorticoids].
Nederlands Tijdschrift voor Geneeskunde , Volume 155 - Issue 50
A 55-year-old female started treatment with prednisone for peripheral facial nerve paralysis. After three months she was admitted to hospital with suspected cholecystitis. However, while in hospital her liver function deteriorated. Virological tests showed she had a hepatitis B infection. Another patient, a 71-year-old male, was treated with prednisone for polymyalgia rheumatica. A few weeks after starting therapy he was admitted to hospital with general malaise and weight loss. Laboratory results showed elevated values of liver function tests. Viral serology was positive for hepatitis B infection. Both patients proved to have reactivation of hepatitis B due to using prednisone. Neither patient had received preventive antiviral therapy. In patients with chronic hepatitis B infection, preventive antiviral therapy should be started before treatment with glucocorticoids is initiated.
|Nederlands Tijdschrift voor Geneeskunde|
|Organisation||Erasmus MC: University Medical Center Rotterdam|
Ramsoekh, D, Metselaar, H.J, & de Man, R.A. (2011). [Reactivation of hepatitis B infection due to glucocorticoids]. Nederlands Tijdschrift voor Geneeskunde, 155(50). Retrieved from http://hdl.handle.net/1765/90138